# SDR 99UAL900059

- Difficulty date: January 24, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N178UA
- Make and model: Boeing 747422
- Aircraft serial: 24385
- Engine: Pwa PW4056
- System (JASC): 2170 · Humidity Control System
- Part: Humidifier
- Condition: Dirty
- Location: Cockpit
- Component: Lucas, M01AB0101
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

SMOKE IN COCKPIT SUDDENLY OCCURRED DURING CRUISE FLIGHT.  SELECTED HUMIDIFIER OFF AND SMOKE DISSIPATED.  *S/D*  HEAVY CALCIUM DEPOSITS IN UNIT.  SUSPECT SMOKE WAS ACTUALLY CALCIUM IN DUCTS.  SHOP CLEANED AND CHECKED UNIT SERVICEABLE.
